# SDR 2009FA0000623

- Difficulty date: July 10, 2009
- Submitted: July 10, 2009
- Operation: General aviation
- Aircraft: N708PW
- Make and model: Socata TBM 700
- Aircraft serial: 29
- Engine: Pwa PT6A64
- Engine time: 6,149 hours, 4,643 cycles
- System (JASC): 7250 · Turbine Section
- Part: Shaft
- Part number: 310752802
- Part serial: 4N783
- Condition: Fractured
- Location: Power Turbine
- Part time: 6,149 hours, 4,643 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING START ATTEMPT, THE POWER SECTION DID NOT ROTATE WHEN THE NG REACHED 13 PERCENT.  START WAS ABORTED AND PROPELLER TURNED BY HAND.  A NOISE WAS HEARD FROM THE EXHAUST STACK AND DRAGGING/BINDING WAS FELT.   POWER SECTION WAS REMOVED AND SENT FOR TROUBLESHOOTING AND REPAIR.  DURING  REMOVAL OF THE PT WHEELS, IT WAS FOUND THAT THE PT SHAFT FRACTURED AT THE THREADS FOR THE PT WHEEL RETAINING NUT.  THIS ALLOWED THE 1ST STAGE PT WHEEL TO SHIFT AND THE BLADE SHROUD SEAL FINS RUB ON THE PT STATOR.
